Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS Northern Indiana

May 23, 2011Huntington County, Wabash County, Wells County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 23, 2011, 5:11 PM EDT for Huntington County, Wabash County, Wells County, Indiana. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 5:11 PM EDT (21:11 UTC)
Expired
May 23, 2011, 6:00 PM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huntington County, IN, Wabash County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:27 PM EDTTSTM WND GST 60Andrews, IN
May 23, 5:27 PM EDTHAIL 0.53 Wsw Andrews, INSMALL LIMBS DOWN
May 23, 5:28 PM EDTHAIL 0.25Huntington, IN
May 23, 5:32 PM EDTTORNADO3 N Mount Etna, INTREE DAMAGE AND MINOR HOUSE DAMAGE WITH SHINGLES BLOWN OFF
May 23, 5:32 PM EDTTORNADO4 N Mount Etna, INCROSSING SR 9 AT 200 S
May 23, 5:43 PM EDTHAIL 0.88Huntington, IN
May 23, 5:59 PM EDTHAIL 12 E Markle, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:15 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS53 KIWX 232111
SVRIWX
INC069-169-179-232200-
/O.NEW.KIWX.SV.W.0058.110523T2111Z-110523T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WELLS COUNTY IN NORTHEAST INDIANA...
  CENTRAL HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  CENTRAL WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 600 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  6 MILES NORTHEAST OF WABASH...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ANDREWS...
  HUNTINGTON...
  MARKLE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MOUNT
ETNA...LANCASTER...MAJENICA...BOWERSTOWN...PLUM TREE...ROCKFORD...
ZANESVILLE...UNIONDALE AND NORTH OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE 
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4092 8521 4068 8519 4078 8585 4094 8582
TIME...MOT...LOC 2111Z 271DEG 34KT 4086 8571
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:36 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 23, 2:36 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
236 PM EDT MON MAY 23 2011

.SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY NIGHT

SEVERE THUNDERSTORM WATCH 342 HAS BEEN ISSUED FOR MUCH OF THE
EASTERN AND SOUTHERN CWA THROUGH EARLY THIS EVENING. SFC AMBIENT
TEMPS WARMING TO NEAR 80F...COMBINED WITH SFC DEWPOINTS IN THE
LOW/MID 60S AND SUBTLE COOLING ALOFT HAVE YIELDED SBCAPE VALUES NEAR
2000 J/KG AS OF 18Z. ALOFT...H5 TROUGH AXIS WILL CONTINUE TO PIVOT
NEWD INTO THE NORTHERN GREAT LAKES WITH AN IOWA VORT MAX AND
ASSOCIATED 7/5H 60 KNOT JET MAXIMUM WORKING OUT AHEAD OF THIS INTO
THE FA. THIS HAS SUPPORT FROM THE WOLCOTT PROFILER WHICH SHOWS
NEARLY UNIDIRECTIONAL WSW FLOW OF 30-40 KNOTS 0-2KM AND NEARLY 60
KTS 2-5 KM. THIS WIND FIELD WILL PROVIDE SUFFICIENT SHEAR FOR
SUSTAINABLE UPDRAFTS AND UPSCALE CONVECTIVE GROWTH. MAIN THREATS
WILL BE DAMAGING WINDS PER INVERTED V SOUNDINGS AND STRENGTH OF WIND
FIELD...AND LARGE HAIL INITIALLY GIVEN 0-6 KM BULK SHEAR NEAR 50
KNOTS...AND CAPE WITHIN THE HAIL GROWTH ZONE. TORNADOES...OTHER THAN
WEAK MESO VORT SPINUPS WITHIN BOWING SEGMENTS...ARE NOT A BIG
CONCERN GIVEN MARGINAL 0-1 SRH AND RELATIVELY HIGH LCL/S. CONVECTIVE
EVOLUTION HAS BEGUN AS DISCRETE CELLS...WHICH WILL LIKELY ORGANIZE
INTO BOWING SEGMENTS ACROSS EASTERN/SOUTHERN PORTIONS OF THE FA.
ALSO...QUICK LOOK AT MOSAIC SHOWS MCS OUTFLOW/CONVECTIVE LINE
PROPAGATING RAPIDLY NEWD THROUGH STL ATTM. THIS COULD CLIP OUR FAR
SOUTHEAST BTW 22-01Z PER LATEST 3 KM HRRR PROGS.

THE NRN GREAT LAKES UPPER TROUGH WILL RAPIDLY CONTINUE NEWD TOWARDS
SOUTHEAST CANADA TONIGHT AS IT GETS ABSORBED INTO A H5 TROUGH
DIGGING SEWD THROUGH ONTARIO. SUBSIDENCE/SHORTWAVE RIDGING BEHIND
THIS FEATURE SHOULD ALLOW FOR DRY/BENIGN WX LATER TONIGHT INTO
MUCH OF TUESDAY. ALSO SHOULD SEE A COOLER CP AIRMASS SETTLE INTO
AT LEAST THE NRN TWO THIRDS OF THE FA DURING THIS TIME PER
NEGATIVE LOW LEVEL THETA-E ADVECTION BEHIND THE AFOREMENTIONED SFC
FRONT THAT WILL LIKELY STALL OUT OVER OUR FAR SOUTH OR JUST SOUTH
OF THE FA LATE TONIGHT INTO TUESDAY. WOULD NOT BE SURPRISED IF
CONVECTIVE OUTFLOW FORCES THIS BOUNDARY FARTHER TO THE SOUTH
SUPPRESSING CHANCES FOR SHOWERS/STORMS ACROSS THE FAR SOUTH
TOMORROW. CHANCES FOR SHOWERS/STORMS LATE TONIGHT INTO TUESDAY
WILL BE TIED TO WHERE THIS BOUNDARY STALLS AND THE TRACK/TIMING OF
A LEAD/SRN STREAM LOW AMPLITUDE SHORTWAVE FCST TO EJECT NEWD
TOWARDS THE OH VALLEY IN WSW FLOW ALOFT. THE ASSOCIATED CONVECTIVE
COMPLEX MAY CLIP SRN AREAS TOMORROW SO CONTINUED WITH POPS IN THE
SOUTH...BUT DROPPED THE SHOWER MENTION ACROSS THE NORTH PER LATEST
MODEL TRENDS. OTHERWISE...LINGERING SATURATED BOUNDARY LAYER UNDER
A POST FRONTAL SUBSIDENCE INVERSION SHOULD ALLOW A BKN/OVC
STRATOCU DECK TO PERSIST ACROSS AT LEAST SOUTHERN AND EASTERN
AREAS TOMORROW. THE NEXT CHANCE FOR MORE ORGANIZED CWA WIDE
SHOWER/STORM ACTIVITY APPEARS TO BE LATE TUESDAY NIGHT INTO
WEDNESDAY. THIS WILL BE IN CONJUNCTION WITH LOW LEVEL THETA-E
ADVECTION COINCIDENT WITH A POTENT MID LEVEL CIRCULATION...NOW
OVER CENTRAL CALIFORNIA...FCST TO PROPAGATE INTO THE CENTRAL
PLAINS BY 12Z WEDNESDAY.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

ACTIVE PERIOD TO CONTINUE IN THE EXTENDED PERIOD OF THE FORECAST
WITH FAIRLY DECENT MODEL AGREEMENT THROUGH ABOUT FRIDAY...AND THEN
WIDER SPREAD AMONG DETERMINISTIC AND ENSEMBLE SOLUTIONS OFFERS LOWER
CONFIDENCE FOR THE WEEKEND INTO EARLY NEXT WEEK.

DIGGING UPPER LEVEL TROUGH ACROSS SOUTHWEST CONUS WILL BEGIN TO
EMERGE ACROSS CENTRAL AND SOUTHERN PLAINS BY MID WEEK WITH SOME
NORTHWARD MIGRATION TO STALLED SFC BOUNDARY EXPECTED. FAIRLY STRONG
AGREEMENT AMONG ECMWF/GFS IN TAKING CENTER OF THIS UPPER LOW INTO
CENTRAL MISSOURI BY TUESDAY MORNING. A STRONG UPPER JET STREAK WILL
ROUND THE BASE OF THIS TROUGH AND NOSE INTO MID/UPPER MS RIVER
VALLEY ON WEDNESDAY INCREASING LARGE SCALE ASCENT. PREVIOUS FORECAST
HAS THIS SCENARIO WELL IN HAND WITH LIKELY THUNDER POPS. SFC
BOUNDARY MAY NOT REACH FAR NORTHERN PORTIONS OF FORECAST AREA ON
WEDNESDAY...BUT ENOUGH ELEVATED INSTABILITY SHOULD EXIST NORTH OF
SFC BOUNDARY TO WARRANT THUNDER MENTION ACROSS THE ENTIRE AREA. SOME
SEVERE POTENTIAL FOR WEDNESDAY GIVEN STRENGTHENING SHEAR PROFILES
WITH STRONGER MID/UPPER FLOW. GREATEST SEVERE THREAT WILL LIKELY
EXIST FOR SOUTHERN LOCATIONS WHICH STAND A BETTER CHANCE OF
EXPERIENCING NEAR SFC OR NEAR SFC BASED INSTABILITY.

RAIN AND PERHAPS SOME EMBEDDED THUNDER WILL PERSIST INTO THURSDAY
WITH FORCING LIKELY TRANSITIONING MORE IN THE WAY OF MID/UPPER
DEFORMATION FORCING AS UPPER LOW TRACKS SOUTH OF THE AREA. DID ADD A
CHANCE OF THUNDER ACROSS SOUTHEAST LOCATIONS WITH A BETTER CHANCE OF
CONTINUED SOUTHWEST LOW LEVEL FLOW AND BETTER LOW LEVEL MOISTURE
AVAILABILITY. CONDITIONS SHOULD DRY OUT FROM WEST TO EAST THURSDAY
NIGHT INTO FRIDAY AS THIS SYSTEM DEPARTS OHIO RIVER VALLEY BUT
PROGRESSIVE FLOW REGIME WILL ALLOW FOR ANOTHER SIGNIFICANT UPPER
TROUGH TO AFFECT THE AREA BY THE WEEKEND. MODEL AGREEMENT BEGINS TO
BREAK DOWN BY FRIDAY IN REGARDS TO PROGRESSION OF THIS NEXT FEATURE
AND HAVE GENERALLY FOLLOWED GFS IDEA FOR A SLIGHTLY FASTER
PROGRESSION WHICH IS MORE CONSISTENT WITH GOING FORECAST GRIDS AND
ALSO IS SOMEWHAT SUPPORTED BY ENSEMBLE DATA. WHILE ACTIVE CONDITIONS
IN TERMS OF PRECIP CHANCES WILL LIKELY EXTEND INTO NEXT WEEKEND AND
THE EARLY PARTS OF NEXT WEEK...CONTINUED POOR MODEL RUN TO RUN
CONTINUITY ARGUES FOR NOT INCLUDING POPS POST FRIDAY AT THIS TIME.

&&

.AVIATION.../18Z TAFS/

VFR CONDITIONS ARE FCST TO PERSIST THIS AFTERNOON/EVENING OUTSIDE
OF ANY CONVECTION. STILL DO EXPECT A LINE OF SHOWERS/STORMS TO
DEVELOP NEAR SBN BTW 18-19Z AND QUICKLY RACE SEWD THROUGH FWA BTW
19-21Z. THIS LINE MAY DEVELOP JUST SOUTH AND EAST OF SBN SO WENT
WITH A VCSH/CB MENTION BEFORE 20Z. CONTINUED WITH THE TEMPO MVFR
GROUP AND GUSTS TO 40 KNOTS AT FWA 19-21Z WHERE INVERTED V THERMAL
ENVIRONMENT AND INCREASING BOUNDARY LAYER DESTABILIZATION MAY
YIELD EVEN HIGHER SEVERE GUSTS AND HAIL. CONTINUED WITH
PESSIMISTIC LOWER IFR/MVFR CONDITIONS LATER TONIGHT...ESPECIALLY
AT FWA...GIVEN COOLED/SATURATED BOUNDARY LAYER UNDERNEATH A POST
FRONTAL SUBSIDENCE INVERSION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...STEINWEDEL
Hazardous weather outlook, May 23, 5:37 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 AM EDT MON MAY 23 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-240945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
537 AM EDT MON MAY 23 2011 /437 AM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS AFTERNOON
AND EARLY EVENING...ACROSS NORTHERN INDIANA...SOUTHERN LOWER
MICHIGAN AND NORTHWEST OHIO. THE GREATEST RISK IS FOR DAMAGING WIND
GUSTS TO 70 MPH. ISOLATED HAIL TO ONE INCH IN DIAMETER IS ALSO
POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER IS ALONG AND EAST
OF A MONTICELLO TO WARSAW INDIANA TO THREE RIVERS MICHIGAN LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO EARLY
THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-240945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
537 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY MIDDAY INTO THIS
AFTERNOON. WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH IN
DIAMETER ARE POSSIBLE. LOCALLY HIGH WAVES ARE POSSIBLE IN AND NEAR
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TUESDAY AND FRIDAY.

THERE IS A HIGH RISK OF RIP CURRENTS ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-240945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
537 AM EDT MON MAY 23 2011 /437 AM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY MIDDAY INTO THIS
AFTERNOON. ISOLATED WIND GUSTS TO 50 MPH AND HAIL TO DIME SIZE
ARE POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MIDDAY INTO THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 23, 4:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             2 NNE HUNTINGTON        40.91N  85.48W
05/23/2011  M0.75 INCH       HUNTINGTON         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100821

SAW
Local storm report, May 23, 4:40 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             SOUTH WHITLEY           41.08N  85.63W
05/23/2011  M0.70 INCH       WHITLEY            IN   EMERGENCY MNGR

&&

EVENT NUMBER IWX1100822

SAW
Local storm report, May 23, 4:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             SOUTH WHITLEY           41.08N  85.63W
05/23/2011  M0.75 INCH       WHITLEY            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100823

SAW
Local storm report, May 23, 4:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             AUBURN                  41.37N  85.06W
05/23/2011  M0.50 INCH       DEKALB             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100824

SAW
Local storm report, May 23, 4:46 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             6 SE BRONSON            41.81N  85.11W
05/23/2011  M0.50 INCH       BRANCH             MI   LAW ENFORCEMENT

&&

EVENT NUMBER IWX1100825

SAW
Local storm report, May 23, 4:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             1 NE DENVER             40.88N  86.06W
05/23/2011  M0.50 INCH       MIAMI              IN   COCORAHS

&&

EVENT NUMBER IWX1100826

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:10 PM EDTSpecial Weather StatementIWXGrant50 min
May 22, 9:06 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells24 min
May 23, 3:50 PM EDTSpecial Weather StatementIWXDeKalb, Whitley25 min
May 23, 3:58 PM EDTSpecial Weather StatementIWXWabash32 min
May 23, 4:06 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Kosciusko, Miami, Wabash39 min
May 23, 4:28 PM EDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash, Whitley47 min
May 23, 5:00 PM EDTAreal Flood AdvisoryIWXCass, Miami, Wabash3 hr
May 23, 5:30 PM EDTTornado WarningIWXHuntington, Wells30 min
May 23, 5:40 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells47 min
May 23, 5:59 PM EDTSevere Thunderstorm WarningIWXAdams, Wells46 min
May 23, 6:07 PM EDTFlash Flood WarningIWXHuntington3 hr
May 23, 7:13 PM EDTAreal Flood AdvisoryIWXAdams, Wells3 hr
May 23, 7:34 PM EDTFlash Flood WarningIWXWabash4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.